VeDA Forum

Notifications
Clear all

Meniere's and Valium


Lynn
 Lynn
(@lynnreid)
New Member
Joined: 3 weeks ago
Posts: 2
Topic starter  

Please be careful if you are taking Valium for Menieres.  Yes it does help with vertigo and vomiting  however benzos should not be taken long term like my doctor prescribed for me.  Little did I know the severe side effects of Valium withdrawal.  I had even asked my doctor if Valium was safe long term....well it's not. I was on 5mg a day for 4 years taking it as prescribed for Menieres and had severe side effects ended up on the hospital for 3 days. I spent a year tapering off it and had to deal with severe anxiety, night terrors, night sweats and couldn even leave the house! (which I had never had any of these before). It was an awful experience and I would look for other alternatives to Valium for Meniere's. Fortunately the Meniere's has vanished since I am not sure what I would take to stop the vertigo.  

 

This topic was modified 3 weeks ago by Lynn

Quote
Beth Friedlander
(@friedlbe)
New Member
Joined: 7 months ago
Posts: 1
 

I have had a totally different experience with the benzos.   I have been taking Ativan for years when my dizziness and/or vertigo flairs.   Both my ENT and the Neuro-opthamologist I saw recommended it as a vestibular suppressant because Meclazine was way to sedating.  I take the lowest dose only as needed (and sometimes 1/2 of the lowest dose).  At this dose my dr nor I have no worries about it being addictive.  There are times where I will need it every day (and on the rare occasion twice a day) for months and then can go cold turkey for months with no side effects.  I can take it for 2 days and then not again for a week.  I base it on my symptoms (if I’m starting to feel the dizziness coming on I take one.  I don’t wait for it to get really bad). If I need to do a lot of errands on a given day (which I know is always a trigger for my Meniere’s due to crowds, lots of noise and visual stimulation) the neuro-Opthomologist told me to take one before I go.  It has been my lifeline.  
But perhaps my experience is different because I take such a low dose?  Even when I tried Valium (which I also found sedating) I was only taking 1 mg 


ReplyQuote